PDA

View Full Version : Azahexal, or Azathioprine



widgelli
06-01-2007, 09:45 PM
Can anyone tell me if they are taking these meds, or have taken them in the past and what , if any side effects they had?
My husband has been taking Prednisone, on and off for a number of years, for asthma, so when he was diagnosed with SLE, he started taking them again. However, as he had started to have seizures before he was diagnosed, and lately is becoming very weak in the legs and arms , his GP has now put him on this medication.
I am interested to hear other people input on this.
Thank you.

mnjodette
06-02-2007, 08:34 AM
You'll hear many on this forum refer to Imuran - that's Azathioprine. It's an immunosuppresant and sometimes referred to as a 'steroid-sparing' drug (because it's prescribed to help people reduce their steroid use.) One of the possible risks is shingles (if you've ever had chicken pox) and I did get shingles almost immediately after beginning Imuran. It also caused inflammation in my liver, but a reduction in the dose controlled that. There are other side affects, however. Here's a link to Mayo Clinic's info on Azathioprine.

http://www.mayoclinic.com/health/drug-information/DR601561

Jody